• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Numbness in leg

Hi, guys... I've noticed some numbness and tingling in my left leg for the past couple of months. It goes from my hip down to my foot. It doesn't bother me all the time, and seems to be only when I am standing or walking. It's not really painful - just annoying.

Has anyone else experienced this?

I'm on Humira - I don't know if it could be related, but I thought I'd check with other Crohnies... and of course, I'll bring it up to my doc.
 

Entchen

Chief Dandelion Picker
Hi, Sharon

I get this side effect from Prednisone (and I see that you receive 30 mg on injection days). The physicians and pharmacists that I've spoken with (5 people total, I think?) had never heard of this side effect. Others here on the forum have experienced same, though. Good that you'll be speaking with your physician, though, as there certainly are other possible causes.

-Kelly
 
I have not experienced numbness and tingling in my legs but everytime I lay down in bed both my hands go numb for a long period of time. Hoping it's nothing serious.
 
I've experienced it as well. For me, it's due to nerve impingement in my bursa due to joint inflammation. My rheumatologist can press on a certain point on my hip and emulate the exact sensation.

As for hand/arm or foot numbness, that's often carpal tunnel or tarsal tunnel.
 
I get it. I had it for a while...made me nervous. My GI didn't think it was the meds...sort of dismissed it...but it went away...haven't had it for a while...but just once for a few hours a few days ago. Not sure what it is. I figured it was from the flare...all of the inflamation...just another strange thing to add to my list. I am glad to read I am not alone. I am on prednesone. I was on higher dose though when I had it...
 
Im not on any Crohns meds at the moment (I have a Pentasa script laying around and the doctor wants to put me on Azathioprine) and I had tingling in my right leg for a month.

Recently, I've insane right knee pain. I assume its some sort of joint inflammation that caused the numbness to begin with. I'll also have my right big toe go completely numb for 30 minutes or so when I stand up. Annoying.
 
This will be interesting to read. Thank you for this ilnk! I love this forum. Seriously...i have learned more about CD in the past week than in the past 20 years.
 
My mother has peripheral neuropathy.

It causes a lot of numbness and a lot of tingling pains with her. I would imagine that a single leg getting numbness is some sort of inflammation at this point with Crohns. One of the neuroscientists came in and told my mom to hop. She could not do it because of the neuropathy. Its kind of a funny test they do to see if you have it.
 
could be sciatica due to a trapped nerve in your lower back, especially as it is down 1 leg and not both and that it's intermittant.
 
I've been diagnosed with peripheral neuropathy in both arms and legs. My neurologist put me back on B12 shots - something Ive been asking others for over the past two years - and I'm getting some regrowth, but it sure does hurt! Some of my numb spots are coming back and they're rather painful, but still better than the whole back of my right thigh - and a number of other places - being numb.
 
Top